Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking Lamez and Thyronorm for low BP and thyroid. Weakness, fainting, breathlessness

Dear SIr, My wife has a thyroid condition with low BP ...she is on medication with Lamez OD 100 mg and Thyronorm 100 mg. She is quite weak and sometimes she faints suddenly (she says she doesn t remember how she felt before she passed out ). In-fact we too can t assume how she faint suddenly because whenever it happens she was absolutely normal and seems healthy and all of a sudden she faints and been so week she has to take complete bed rest for couple of days to recover completely. There are symptoms when she faints (she doesn t remember this) she become breathless and it feels she has had some kind of fit all muscles tightens and she lost control on her legs and body. She is also suffering with some digestive issues including low appetite and loose bowel conditions..
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Thanks for your query.

As described your wife is having thyroid gland problem, probably hypothyroidism for that she is taking Thyronom. She also faints and gets seizures occasionally, for that doctor has prescribed you Lamez OD which contains Lamotrigine which is prescribed for bipolar disorder or psychotic disorders and seizures.

Hypothyroidism is a condition when thyroid gland dose not work properly due to many known reasons. In this disease body's basal metabolic rate is disturbed and required energy can not be generated, so all other systems of body get affected. Patients have symptoms like fatigue,cold intolerance,constipation,dry coarse hair,weight gain, drowsiness, swelling etc beside that hypothyroid patient usually present with psychic disorders like depression, mood changes,decreased concentration, disorientation etc

Hypothyroid patient are vulnerable to get worse conditions like heart failure and myxedema coma which tends to be triggered by severe illness, surgery, stress.

Many patients have reported Hypothyroidism with seizures/epilepsy and fainting, though experts have not reached to conclude connection between these symptoms, however there is a disease which may have these symptoms simultaneously, that is Neurosarcoidosis.

Neurosarcoidosis is rare chronic inflammatory disorder involving brain. Symptoms depends on area of involvement but usually it presents with Weak facial muscles,Impaired vision,Impaired-hearing,Headache,Hallucination,Seizures,Memory loss,Agitation,Mood changes,Dysphagia,Psychiatric problems, Hypothroidism or any other endocrinological problem

I would advise you to visit a good neurologist or endocrinologist and get your wife thoroughly examined. Doctor may suggest X-ray, CT, or blood tests to reach proper diagnosis, then it can be controlled by Corticosteroid and immunosuppressive drugs.

Hope it helps.

Take Care!
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor